MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LPS-FLEX PROLONG ARTICULAR SURFACE SIZE EF 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LPS-FLEX PROLONG ARTICULAR SURFACE SIZE EF 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Impaired Healing (2378); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address pain, swelling and suspected infection approximately five (5) weeks post-operatively.The articular surface was removed, however, the new articular surface was unable to be seated, so the surgeon opted to reuse the original articular surface after it was sterilized.Initial operative notes noted no intraoperative complications.Revision operative notes noted that poor healing, necrosis and effusion were found.The original articular surface was soaked several times in hydrogen peroxide and iodophor and rinsed with saline before it was re-inserted.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant devices - nexgen stemmed precoat cemented tibial component size 3 catalog #: 00598003701 lot #: 65550560, nexgen posterior stabilized standard cemented femoral component left size 7 catalog #: 42500606201 lot #: 65335356, nexgen straight stem extension 12.7mm x 30mm catalog #: 00598801212 lot #: 65584578 report source - foreign: event occurred in china.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were received and reviewed.The device history records were reviewed and no discrepancies were identified.The instructions for use for the articular surface instruct the following: "do not reinsert an articular surface implant that has been inserted previously.There may be visually nondetectable flaws that could reduce the service life of the implant." however, a definitive root cause regarding the revision could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this patient; please see all reports associated with this patient: 0001822565-2023-01056; 0001822565-2023-01217.

Brand Name
NEXGEN LPS-FLEX PROLONG ARTICULAR SURFACE SIZE EF 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16896649
Report Number0001822565-2023-01217
Device Sequence Number6092301
Product Code JWH
UDI-Device Identifier00889024211131
UDI-Public(01)00889024211131(17)270905(10)65486328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596203210
Device Lot Number65486328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight65 KG